Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Mobile, AL

June 12, 2007Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2007, 3:16 PM CDT for Crenshaw County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 3:16 PM CDT (20:16 UTC)
Expired
Jun 12, 2007, 4:15 PM CDT
In force
59 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122016
SVRMOB
ALC041-122115-
/O.NEW.KMOB.SV.W.0082.070612T2016Z-070612T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 415 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHEAST OF HIGHLAND HOME...OR ABOUT 21 MILES SOUTH OF
  MONTGOMERY...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRADLEYTON...PETREY...LIVE OAK AND PATSBURG

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


LAT...LON 3197 8619 3197 8632 3173 8636 3172 8614
      3179 8614 3179 8620 3182 8620 3184 8618
      3189 8618 3192 8617

$$
1 follow-up statement
000 
WWUS54 KMOB 122046
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE JUN 12 2007

ALC041-122115-
/O.CON.KMOB.SV.W.0082.000000T0000Z-070612T2115Z/
CRENSHAW AL-
345 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN CRENSHAW COUNTY...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRADLEYTON...OR ABOUT 15 MILES NORTH OF LUVERNE...MOVING
SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAVILLE...PETREY...LIVE OAK AND PATSBURG

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3197 8619 3197 8632 3173 8636 3172 8614
      3179 8614 3179 8620 3182 8620 3184 8618
      3189 8618 3192 8617

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:05 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 12, 3:05 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT TUE JUN 12 2007

.MARINE...THE SERIES OF MID LEVEL SHORTWAVES MOVES SOUTHWARD THROUGH
THE EXTREME SOUTHEAST STATES WITH A SURFACE REFLECTION TROF SHIFTING
FROM OVER THE INLAND AREA TO THE NORTHERN GULF OVERNIGHT.  THE LARGE
DOME OF HIGH PRESSURE OVER THE NORTHEAST STATES WEDGES INTO THE
SOUTHEAST STATES MEANWHILE AND INTO THE MARINE AREA ON WEDNESDAY
ALLOWING FOR WINDS TO VEER TO THE SOUTHEAST.  SURFACE RIDGING BUILDS
INTO THE NORTHEASTERN GULF THROUGH FRIDAY AND REMAINS IN PLACE
THROUGH SUNDAY PROMOTING A LIGHT AND GENERALLY SOUTHERLY WIND FLOW.
LITTLE CHANGE IN SEAS THROUGH THE PERIOD. /29

&&

29 EVERSOLE
Hazardous weather outlook, Jun 12, 6:58 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME...
NATIONAL WEATHER SERVICE MOBILE AL
658 AM CDT TUE JUN 12 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
658 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY
NEAR AND ALONG A WEAK FRONTAL BOUNDARY GENERALLY LOCATED OVER
NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. DUE TO BETTER
FORCING IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH
SUFFICIENT MOISTURE IN THE LOWER LEVELS DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE BEST
CHANCE FOR SEVERE WEATHER TO OCCUR WILL BE GENERALLY EAST OF THE
I-65 CORRIDOR STRETCHING SOUTH TO INLAND AREAS OF THE WESTERN
FLORIDA PANHANDLE.

FURTHER TO THE WEST ANOTHER HOT DAY IS FORECASTED RESULTING IN HEAT
INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS.

THE HOT AND DRY CONDITIONS WILL ALSO ENHANCE THE WILDFIRE RISK
ACROSS THE AREA.

THE THREAT OF SEVERE WEATHER WILL DROP SIGNIFICANTLY AFTER SUNSET
WHEN SURFACE TEMPERATURES COOL TO THE 70S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:40 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw65 min
Jun 12, 4:05 PM CDTSevere Thunderstorm WarningMOBCrenshaw40 min
Jun 12, 4:13 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw47 min
Jun 12, 4:23 PM CDTSevere Thunderstorm WarningMOBCovington67 min
Jun 12, 4:50 PM CDTSevere Thunderstorm WarningMOBCovington49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.